MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 014 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U41502H12
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure through antegrade femoral approach, the device balloon allegedly leaked under nominal pressure.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 06/2022).Device pending return.
 
Additional Manufacturer Narrative
Manufacturing review: a complaint history review was performed.This is the first complaint reported to date for this product and lot, therefore a device history record review is not required.Investigation summary: one ultraverse 014 pta dilatation catheter as return for evaluation.No specific anomalies noted on the visual evaluation.On the functional testing of the returned device upon inflation using an in-house presto inflation device the balloon started leaking, upon microscopic observation it was noted a longitudinal balloon rupture.A syringe adapter was inserted into the cut to inflate the rest of the balloon and no leaking was noted.No further functional testing performed.Therefore, the investigation for the reported balloon rupture was confirmed as the balloon started leaking from the longitudinal rupture during the functional testing.A definitive root cause for the reported balloon rupture could not be determined based upon the provided information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.D4 (expiry date: 06/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure through antegrade femoral approach, the pta balloon allegedly ruptured under nominal pressure.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRAVERSE 014 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
CLEARSTREAM TECHNOLOGIES LTD.
moyne upper
enniscorthy, co. wexford N A
EI   N A
Manufacturer Contact
judy ludwig
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key12889661
Report Number2020394-2021-02015
Device Sequence Number14544022
Product Code LIT
UDI-Device Identifier00801741053597
UDI-Public(01)00801741053597
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K192318
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberU41502H12
Device Catalogue NumberU41502H12
Device Lot NumberCMDU0208
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/03/2021
Supplement Date Received by Manufacturer12/21/2021
Initial Report FDA Received Date11/30/2021
Supplement Report FDA Received Date12/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexMale
Patient Weight62 KG